Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 156, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 5:15 PM CDT for Sedgwick County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2007, 5:15 PM CDT (22:15 UTC)
- Expired
- Oct 14, 2007, 6:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:20 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 14, 3:20 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT SUN OCT 14 2007 .DISCUSSION... .SYNOPSIS... DEEP() MID-UPR DECK LOW MOVING SLOWLY NE OVER ERN CO PLAYING VITAL ROLE IN SEVERE THUNDERSTORM DEVELOPMENT OVER SRN/CENTRAL PLAINS THIS EVENING. STRONG-SEVERE THUNDERSTORMS HAVE ALREADY BROKEN OUT ALONG WRN CORRIDOR & THIS WAS EXPECTED CONSIDERING THESE AREAS ARE BENEATH LEFT-EXIT REGION OF 100KT 300-MB JET MAX. ALTHOUGH DIRECTIONAL DEEP-LAYER SHEAR IS LACKING DEEP-LAYER SPEED IS NOT (50KTS) & WITH MLCAPES 1500 LARGE HAIL (UP TO GOLFBALL-SIZED AND DAMAGING WINDS OF 70-80 MPH ARE LIKELY OVER CENTRAL & SC KS THIS EVENING WHERE SVR #703 IS IN EFFECT TIL 9 PM CDT. TONIGHT: WITH IMPRESSIVE MID-UPR SUPPORT INTERACTING STRNG N/NE SFC-850MB MOIST- URE MIGRATION WILL GO ALMOST FULL-THROTTLE ON POPS OVER MOST OF CENTRAL & SC KS WHERE 80-90% ASSIGNED. AS AFORE-MENTIONED MID-UPR DECK LOW LIFTS ACROSS CO/KS BORDER GREATEST STRONG (& POSSIBLY A FEW SEVERE) TSRA WILL SHIFT E TARGETING SE KS LATE TONIGHT WHERE 90-100% POPS ASSIGNED. MON & MON NIGHT: WITH MID-UPR LOW STRENGTHENING GRADUALLY AS IT LIFTS SLOWLY ACROSS KS/ NEBRASKA BORDER ATTENDANT COLD FRONT WILL SURGE E ACROSS SE KS THEREBY BRINGING FAIRLY QUICK END TO CONVECTION BY EARLY MON EVENING. ONSET OF WLY LWR DECK COMP SHOULD TEMP DROP IN CHECK WITH LOWS OF 45-50 EXPECTED MOST AREAS. TUE & TUE NIGHT: AFTER BRIEF INTERMISSION TSRA RETURN TO PRIMARILY NW CORRIDOR WHERE CLOSEST GRADUALLY INCREASING SFC-850MB SPEED CONVERGENT AXIS & WHERE ALSO ALIGNED WITH STRONG LWR-DECK MOISTURE ADVECTION. SUCH CONVECTION TO BE FURTHER AIDED BY GRADUALLY DEEPENING MID-UPR TROF MOVING E ACROSS CO/NM THATLL PROVIDE INCREASING MID-UPR DIFFLUENCE OVER THESE AREAS. WED-NEXT SUNDAY NIGHT: ANTICIPATE AN ACTIVE PERIOD AS TWO STRONG MID-UPR LONG-WAVE TROFS SURGE IN ELY MANNER ACROSS SRN PLAINS. THE 1ST SUCH MID-UPR TROF IS SCHEDULED TO CROSS THESE AREAS WED & WED NIGHT THEREBY INDUCING INTENSE SURFACE CYCLOGENESIS OVER CO/KS BORDER. IN RESPONSE STRONG NE LWR-DECK MOISTURE MIGRATION ENSUES & WITH ARRIVAL OF STRONG MID-UPR SUPPORT 40-60% POPS BEING ASSIGNED WED WITH THE HIGHER POPS ASSIGNED TO SE KS WHERE BETTER ALIGNED WITH MOISTURE AXIS & GREATEST UPR-DECK DIFFLUENCE. PRONOUNCED PROGRESSIVE NATURE OF UPR PATTERN SHOULD LIMIT SIGNIFICANT TSRA CHANCES (40-50% FOR A DAY 4 FORECAST) TO FAR SE KS WED NIGHT. LATE THU NIGHT & FRI A 2ND MID-UPR TROF STRENGTHENS RAPIDLY AS IT SURGES E IN ALMOST IDENTICAL TRACK AS ITS PREDECESSOR. ONE POTENTIAL INHIBITOR TO SIGNIFICANT TSRA DEVELOPMENT IS THAT WITH SUCH A RAPID SUCCESSION OF POTENT SYSTEMS MAY PREVENT SUFFICENT FUEL FROM RETURNING TO SC & SE KS. PER THIS REASON HAVE TAKEN CONSERVATIVE APPROACH TO POPS BY ASSIGNING 15-20% POPS TO SE KS THU-FRI. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 64 49 73 / 90 20 0 0 HUTCHINSON 52 63 47 72 / 90 10 0 0 NEWTON 54 63 48 72 / 90 20 0 0 ELDORADO 57 64 48 73 / 80 30 10 0 WINFIELD-KWLD 58 66 49 75 / 90 30 0 0 RUSSELL 51 61 43 70 / 50 0 0 0 GREAT BEND 51 62 45 71 / 60 0 0 0 SALINA 53 61 46 71 / 90 10 0 0 MCPHERSON 52 62 46 71 / 90 10 0 0 COFFEYVILLE 61 69 51 76 / 100 60 10 0 CHANUTE 60 68 50 73 / 100 60 10 0 IOLA 60 68 50 72 / 100 60 10 0 PARSONS-KPPF 61 68 51 75 / 100 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 14, 4:19 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT SUN OCT 14 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR AREAS GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. GOLFBALL SIZED HAIL AND DAMAGING WINDS AROUND 70 MPH ARE BOTH POSSIBLE IN THESE AREAS. AS THE THUNDERSTORMS MOVE INTO SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS OCCURRING OVER THE AREA THOROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POST FRONTAL THUNDERSTORMS ARE VERY POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS ON MONDAY...ESPECIALLY IN THE MORNING. HOWEVER THEY SHOULD BE NEITHER STRONG NOR SEVERE. ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND WEST...OF I-135. STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS ALONG...AND NORTHWEST...OF A LINE FROM LYONS TO SALINA...WHERE 50 MPH WINDS AND HALF INCH DIAMETER HAIL MAY OCCUR. ON WEDNESDAY AND WEDNESDAY NIGHT...THE STRONG THUNDERSTORM POTENTIAL WILL INCREASE OVER MOST AREAS...ESPECIALLY SOUTH-CENTRAL AND SOUTHEAST KANSAS...WHERE THREE QUARTER INCH HAIL AND WINDS AROUND 55 MPH ARE BOTH POSSIBLE. ON THURSDAY...THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND EAST OF THE KANSAS TURNPIKE...AND OVER FAR SOUTHEAST KANSAS THURSDAY NIGHT AND FRIDAY. HOWEVER...THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, Oct 14, 3:42 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT SUN OCT 14 2007 KSZ067-082-142130- KINGMAN-RENO- 342 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF NASHVILLE...OR 9 MILES NORTHEAST OF MEDICINE LODGE...AND MOVING NORTH AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Local storm report, Oct 14, 3:49 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 1 SW HARPER 37.28N 98.04W
10/14/2007 E1.00 INCH HARPER KS LAW ENFORCEMENT
&&
KEDLocal storm report, Oct 14, 4:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 8 W ANTHONY 37.15N 98.17W
10/14/2007 E0.88 INCH HARPER KS LAW ENFORCEMENT
COVERING THE GROUND.
&&
KEDLocal storm report, Oct 14, 4:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 2 S HARPER 37.26N 98.03W
10/14/2007 E60.00 MPH HARPER KS LAW ENFORCEMENT
NEAR JUNCTION OF K-2 AND HIGHWAY 160.
&&
KEDLocal storm report, Oct 14, 4:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
439 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 E MCPHERSON 38.37N 97.64W
10/14/2007 E1.75 INCH MCPHERSON KS AMATEUR RADIO
&&
KEDLocal storm report, Oct 14, 4:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST NORWICH 37.46N 97.85W
10/14/2007 E60 MPH KINGMAN KS TRAINED SPOTTER
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 50 min |
| Oct 14, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 31 min |
| Oct 14, 2:39 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 29 min |
| Oct 14, 3:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick | 63 min |
| Oct 14, 4:05 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 40 min |
| Oct 14, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Oct 14, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Oct 14, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.